Vol. 159, No. 2, 1993

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 332: 1  2
Vol. 331: 1  2
Vol. 330: 1  2
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN 1945-5844 (electronic)
ISSN 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Between the unitary and similarity orbits of normal operators

Paul Guinand and Laurent Walsh Marcoux

Vol. 159 (1993), No. 2, 299–335
Abstract

D. A. Herrero has defined the (𝒰 + 𝒦)-orbit of an operator T acting on a Hilbert space to be (𝒰 + 𝒦)(T) = {R1TR : R invertible of the form unitary plus compact}. In this paper, we characterize the norm closure in () of such an orbit in three cases: firstly, when T is normal; secondly when T is compact; and thirdly, when T is the unilateral shift. Some consequences of these characterizations are also explored.

Mathematical Subject Classification 2000
Primary: 47A65
Secondary: 47A66, 47B15
Milestones
Received: 1 October 1990
Revised: 20 April 1992
Published: 1 June 1993
Authors
Paul Guinand
Laurent Walsh Marcoux